Alabama, 2010

Drought in Alabama, November 23 to 30, 2010

November 23 to 30, 2010 · NWS BMX · 4 events in 4 counties and zones

With near to slightly below normal rainfall during the month of November, ongoing Severe Drought (D2) conditions spread southeastward into the Tuskegee, Troy, and Eufaula areas by the end of the month.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

With near to slightly below normal rainfall during the month of November, ongoing Severe Drought (D2) conditions spread southeastward into the Tuskegee, Troy, and Eufaula areas by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 23, 5:50 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 23, 5:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
550 AM CST TUE NOV 23 2010

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY THROUGH FRIDAY.

PREVIOUS FORECASTS HAVE HANDLED THE UPCOMING WEATHER TRANSITIONS
FAIRLY WELL AND NO MAJOR CHANGES MADE THIS MORNING. A FEW TWEAKS
TO TEMPS AND POPS BUT THE MAIN REASONING REMAINS THE SAME. A COLD
FRONT TO OUR NORTHWEST WILL MAKE A SLOW PROGRESSION TOWARDS THE
AREA TODAY AFFECTING THE NORTHERN TIER OF COUNTIES PERHAPS AS
EARLY AS LATE MORNING AND THEN EASES ITS WAY INTO CENTRAL ALABAMA
DURING THE AFTERNOON AND EVENING. 00Z MODEL CONSENSUS HAS THE
FRONT DRIFTING TO NEAR CLANTON OR MONTGOMERY BEFORE STALLING OUT
THIS EVENING/OVERNIGHT...SO SOME POP ADJUSTMENTS WERE MADE TO
ACCOUNT FOR THE SLIGHTLY SOUTHWARD PROGRESSION.

THIS BOUNDARY WILL LIFT NORTHWARD ON WEDNESDAY PERHAPS WITH A FEW
SHOWERS OR THUNDERSTORMS AS IT DOES SO. WITH THE DEEP SOUTHERLY
FLOW WILL IN PLACE...MILD/WARM CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THANKSGIVING DAY.

THANKSGIVING SHOULD BE MOSTLY RAIN FREE ALTHOUGH SOME LIGHT RAIN CAN
NOT BE RULED OUT LATER IN THE DAY AS ISENTROPIC LIFT SETS UP AHEAD
OF THE APPROACHING/RETURNING FRONT. BETTER RAIN CHANCES REMAIN IN
THE FORECAST FOR THURSDAY NIGHT AS THE FRONT SLIDES INTO NORTHERN
ALABAMA AROUND MIDNIGHT. LOTS OF POST FRONTAL PRECIPITATION WITH
THIS SYSTEM SO EVEN AFTER THE BOUNDARY PUSHES THROUGH...LIGHT TO
MODERATE RAIN WILL CONTINUE THROUGH MUCH IF NOT ALL OF THE MORNING
HOURS FRIDAY. THIS AIRMASS IS SOMEWHAT SHALLOW BUT NOTICEABLY COLD
AS TEMPERATURES RAPIDLY DROP AFTER FROPA. GIVEN THE COLD ADVECTION
AND PRECIPITATION...DOUBT TEMPERATURES WILL REBOUND MUCH AT ALL
DURING THE DAY FRIDAY. BUNDLE UP FOR OUTSIDE ACTIVITIES AND KEEP
SOME RAIN GEAR HANDY.

.LONG TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT.

HIGH PRESSURE WILL SETTLE IN FRIDAY NIGHT WITH CLEARING SKIES.
LOWS SATURDAY MORNING WILL FALL INTO THE 20S AND 30S. COOL AGAIN
SATURDAY BUT LIGHT WINDS AND SUNSHINE WILL MAKE IT FEEL A BIT
BETTER. HIGH PRESSURE WILL SHIFT OFF THE EAST COAST EARLY NEXT
WEEK WITH SOUTHERLY FLOW RETURNING AND NEAR NORMAL TEMPERATURES.
PERHAPS A SLIGHT CHANCE OF A SHOWER OVER THE AREA MONDAY AS THE
NEXT STORM SYSTEM BEGINS TO DEVELOP TO OUR WEST. MORE THAN LIKELY
THIS WILL GET PUSHED BACK TO MID WEEK.

&&

.AVIATION...12Z TAF DISCUSSION.

MILD...MOIST AIR FLOWING NORTHWARD OVER CENTRAL ALABAMA WILL
CONTINUE TO RESULT IN WIDESPREAD IFR/MVFR CIGS/VSBYS.  RADARS
INDICATED INCREASING SHOWER ACTIVITY OVER MISSISSIPPI WILL HEAD
NORTHEAST TOWARD CENTRAL ALABAMA TAF SITES.  QUASI-LINEAR CONVECTIVE
SYSTEM OVER NORTHERN MISSISSIPPI AND CENTRAL TENNESSEE WILL MOVE
INTO NORTHWEST ALABAMA AFTER 12Z.

CONDITIONS WILL IMPROVE A LITTLE AFTER 18Z AS CIGS RISE TO 1500 TO
2500 FT WITH DAYTIME HEATING...HOWEVER SHOWERS/THUNDERSTORMS WILL
LIKELY STILL BE AFFECTING THE NORTHERN FOUR TAF SITES OUT AHEAD OF
AN APPROACHING COLD FRONT.  PRECIPITATION WILL DECREASE IN COVERAGE
AFTER 24/00Z...BUT IFR CIGS/VSBYS WILL BE INCREASING AGAIN BY 24/06Z
AS THE COLD FRONT STALLS OVER THE AREA.

03

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  47  68  50  71 /  80  20  30  10  20
ANNISTON    73  53  70  53  74 /  60  20  20  10  20
BIRMINGHAM  73  55  71  56  75 /  70  20  20  10  20
TUSCALOOSA  75  55  76  57  77 /  60  30  20  10  30
CALERA      73  55  73  54  74 /  50  30  20  10  20
AUBURN      75  59  70  55  73 /  20  20  20  10  20
MONTGOMERY  78  58  78  54  78 /  20  20  20  10  20
TROY        78  60  77  55  77 /  10  10  10  10  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88/12
Hazardous weather outlook, Nov 23, 6:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST TUE NOV 23 2010

ALZ011>015-017>050-232358-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CST TUE NOV 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE..TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Russell

When
November 23, 6:00 AM CST to November 30, 11:59 PM CST
Where
Russell forecast zone
Reported by
Other Federal Agency
Coordinates
32.288, -85.185 (the zone’s center; the record gives no point)

Drought, Macon

When
November 23, 6:00 AM CST to November 30, 11:59 PM CST
Where
Macon forecast zone
Reported by
Other Federal Agency
Coordinates
32.386, -85.693 (the zone’s center; the record gives no point)

Drought, Pike

When
November 23, 6:00 AM CST to November 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
31.803, -85.941 (the zone’s center; the record gives no point)

Drought, Barbour

When
November 23, 6:00 AM CST to November 30, 11:59 PM CST
Where
Barbour forecast zone
Reported by
Other Federal Agency
Coordinates
31.870, -85.393 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270037, 270038, 270039, 270040.